News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: side effects


 stepfanny - Sun Feb 04, 2007 9:18 am

How long does the side effects from Erythrocin Go? I experincing bad abdomal pain with this since weds afternoon, I had the vomitting and diarhea on weds but thats gone only abdomal pain now......doctor gave me some paracemtom desolve caples you put in water and also gave me Merbently sryup. I do not have any money but I need some help from doctors who have come across paitences like this before!

I am female
age 20
 Dr. Safaa Mahmoud - Sun Feb 04, 2007 5:41 pm

User avatar Hello,

Gastrointestinal problems are known side effects for erythrocin and is dose dependent.
According to the severity of the these side effects the appropriate measures are taken.

When the side effects are intolerable, it is important as your Doctor advised to stop the drug immediately and to be supplemented with fluid and electrolytes to avoid dehydration and other complications.

Clostridium difficile is a commonest organism in "antibiotic-associated colitis" and require specific therapy. When the diagnosis is confirmed, antibiotics like metronidazole , and vancomycin may be prescribed by the Doctor for 10 days, which control the infection in most of cases.

Oral or parentral antiemetics would be helpful to stop the vomiting and to allow oral intake as prescribed by the doctor.

I advise you to follow up with your Doctor for proper management.
Best regards.
 stepfanny - Mon Feb 05, 2007 5:17 am

Thank you is it normall to have this pain for 4 days? I been getting back pain with this and lost appeatite, also keep peeing alot I havnt done a number 2 since weds don't know if thats normal , also keep burping, and I got to strain out when I let gas.........I never been through anything like this before.

So it isn't serious? when will it calm down? I want my body back to the way it was .

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here